Alert archive / Minnesota / River Flood Warnings in 2008

River Flood Warning 49, NWS La Crosse, WI

June 13, 2008Houston County, Minnesota

NWS La Crosse, WI issued this river flood warning at Jun 13, 2008, 5:20 PM CDT for Houston County, Minnesota. It took effect at Jun 15, 2008, 4:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 13, 2008, 5:20 PM CDT (22:20 UTC)
In effect from
Jun 15, 2008, 4:00 AM CDT
Expired
Jun 14, 2008, 2:43 AM CDT
In force
Issued by
NWS La Crosse, WI
Flood severity
Minor

County Houston County, MN

The radar

The La Crosse radar (KARX), 30 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Root River (MN) at Houston (HOUM5).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05385000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KARX 132220
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LA CROSSE WI 
520 PM CDT FRI JUN 13 2008

...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING LOCATIONS...

  ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY

...MINOR FLOODING IS FORECAST...


.HEAVY RAIN ACROSS THE ROOT RIVER BASIN IN THE PAST FEW DAYS IS
EXPECTED TO CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS
THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


MNC055-140820-
/O.NEW.KARX.FL.W.0049.080614T1649Z-080616T0743Z/
/HOUM5.1.ER.080614T1649Z.080615T0600Z.080615T1943Z.NO/
520 PM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ROOT RIVER NEAR HOUSTON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 4 PM FRIDAY THE STAGE WAS 11.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TOMORROW MORNING AND 
  CREST NEAR 15.5 FEET BY SUNDAY JUST AFTER MIDNIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY SUNDAY AFTERNOON.
* AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. 

$$
2 follow-up statements
000 
WGUS83 KARX 140206
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
906 PM CDT FRI JUN 13 2008

...THE FLOOD WARNING CONTINUES FOR...
 
  KICKAPOO RIVER AT SOLDIERS GROVE DOWNSTREAM THROUGH STEUBEN  
  AFFECTING CRAWFORD AND VERNON COUNTIES 
  
  ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY 
 
  TURKEY RIVER AT ELKADER AND GARBER AFFECTING CLAYTON COUNTY 
 
  MISSISSIPPI RIVER AT MCGREGOR AND GUTTENBERG DAM 10 AFFECTING  
  CLAYTON...CRAWFORD AND GRANT COUNTIES 
  
  ZUMBRO RIVER AT ZUMBRO FALLS AFFECTING WABASHA COUNTY 
 
...MODERATE FLOODING IS OCCURRING AND WILL CONTINUE......MINOR 
FLOODING IS OCCURRING AND WILL CONTINUE......MINOR FLOODING IS 
FORECAST......MINOR FLOODING IS OCCURRING AND WILL CONTINUE...


.HEAVY RAIN ACROSS THE AREA IN THE PAST FEW DAYS HAS CAUSED CONTINUED
RIVER LEVEL RISES ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND
FORECAST INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC023-123-141206-
/O.EXT.KARX.FL.W.0028.000000T0000Z-080614T2100Z/
/SOGW3.3.ER.080608T1501Z.080609T1130Z.080614T0900Z.NR/
906 PM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT SOLDIERS GROVE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  1 PM FRIDAY THE STAGE WAS 13.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY EARLY 
  TOMORROW MORNING.
* AT 13.0 FEET...MINOR FLOODING NEAR THE RIVER MAY OCCUR. 

$$

WIC023-141205-
/O.EXT.KARX.FL.W.0029.000000T0000Z-080617T1600Z/
/GMIW3.3.ER.080608T1330Z.080609T1830Z.080617T0400Z.NR/
906 PM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT GAYS MILLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2 PM FRIDAY THE STAGE WAS 14.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY LATE MONDAY 
  EVENING.
* AT 15.0 FEET...MODERATE FLOODING IS POSSIBLE IN AND AROUND GAYS 
  MILLS.
* AT 13.0 FEET...WATER BEGINS TO COVER ROADS NEAR THE RIVER AND OTHER 
  MINOR FLOODING OCCURS IN AREAS ADJACENT TO THE RIVER. 

$$

WIC023-141205-
/O.EXT.KARX.FL.W.0030.000000T0000Z-080617T1200Z/
/STEW3.3.ER.080608T1930Z.080610T0700Z.080617T0000Z.NR/
906 PM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT STEUBEN.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8 PM FRIDAY THE STAGE WAS 13.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY MONDAY 
  EVENING.
* AT 13.0 FEET...BRIDGE STREET NEAR THE GAGE BEGINS TO FLOOD AND 
  HIGHWAY 179 MAY BE THREATENED.
* AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND RESIDENCES AND 
  MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. 

$$

IAC043-141205-
/O.EXT.KARX.FL.W.0022.000000T0000Z-080615T1912Z/
/EKDI4.3.ER.080608T1316Z.080610T1130Z.080615T0712Z.NR/
906 PM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT ELKADER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  830 PM FRIDAY THE STAGE WAS 16.6 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER HAS RECENTLY CRESTED AND IS IS EXPECTED TO FALL TO BELOW
FLOOD STAGE BY SUNDAY MORNING.
* AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. 

$$

IAC043-141205-
/O.EXT.KARX.FL.W.0023.000000T0000Z-080616T0215Z/
/GRBI4.3.ER.080608T1402Z.080610T1845Z.080615T1415Z.NO/
906 PM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8 PM FRIDAY THE STAGE WAS 20.6 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY LATE SUNDAY 
  MORNING.
* AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES 
  INUNDATED. 
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$

IAC043-WIC043-141205-
/O.CON.KARX.FL.W.0038.000000T0000Z-000000T0000Z/
/GTTI4.1.ER.080612T0124Z.080616T1200Z.000000T0000Z.NO/
906 PM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GUTTENBERG DAM 10.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8 PM FRIDAY THE STAGE WAS 15.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER WILL CONTINUE RISING IN THE FOLLOWING DAYS...NEAR 16.0  
  FEET BY MONDAY. 
* AT 15.5 FEET...THE WATER IS OVER MARINA ROAD. 
* AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS TO OCCUR. 

$$

IAC043-WIC023-043-141205-
/O.CON.KARX.FL.W.0039.000000T0000Z-000000T0000Z/
/MCGI4.1.ER.080611T2000Z.080618T1800Z.000000T0000Z.NO/
906 PM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT MCGREGOR.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8 PM FRIDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY WEDNESDAY. 
* AT 18.0 FEET...PUMPING OPERATIONS BEGIN AT THE PRAIRIE DU CHIEN 
  WASTE WATER TREATMENT FACILITY. 
* AT 17.0 FEET...MINOR LOWLAND FLOODING BEGINS AND ACCESS TO PARKS 
  NEAR THE RIVER IN PRAIRIE DU CHIEN ARE AFFECTED. 
* AT 16.5 FEET...WATER MAY BEGIN TO GO OVER THE ROAD COVERING PART OF 
  HIGHWAY C NEAR HIGHWAY 18.  
* AT 16.0 FEET...THE BRIDGE APPROACH TO SAINT FERIOLE ISLAND BEGINS
TO
  FLOOD. PUMPING OPERATIONS ARE UNDERWAY. 

$$

MNC055-141205-
/O.EXT.KARX.FL.W.0049.080615T0900Z-080616T0130Z/
/HOUM5.1.ER.080615T0900Z.080615T1200Z.080615T1330Z.NO/
906 PM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE ROOT RIVER NEAR HOUSTON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8 PM FRIDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING CREST 
  BETWEEN 15.0 AND 15.5 FEET BY SUNDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON.
* AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. 

$$

MNC157-141205-
/O.CON.KARX.FL.W.0044.000000T0000Z-080614T1840Z/
/ZUMM5.1.ER.080613T1141Z.080613T2000Z.080614T0640Z.NO/
906 PM CDT FRI JUN 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE ZUMBRO RIVER AT ZUMBRO FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8 PM FRIDAY THE STAGE WAS 19.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY TONIGHT JUST 
  AFTER MIDNIGHT.
* AT 18.0 FEET...MINOR FLOODING BEGINS. 

$$
000 
WGUS83 KARX 140743
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
243 AM CDT SAT JUN 14 2008
 

...THE FLOOD WARNING IS CANCELLED FOR...
 
  TURTLE CREEK NEAR AUSTIN AFFECTING MOWER COUNTY
 
  ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY
 
  WISCONSIN RIVER AT MUSCODA AFFECTING GRANT AND RICHLAND COUNTIES
 
  ZUMBRO RIVER AT ZUMBRO FALLS AFFECTING WABASHA COUNTY
 

.RIVER LEVELS HAVE FALLEN OR REMAIN BELOW FLOOD STAGE...THEREFORE THE FLOOD 
WARNING HAS BEEN CANCELED.


THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS 
LISTED ABOVE.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


MNC099-140813-
/O.CAN.KARX.FL.W.0040.000000T0000Z-080614T1441Z/
/TRCM5.2.ER.080612T0603Z.080612T1845Z.080614T0348Z.NR/
243 AM CDT SAT JUN 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE TURTLE CREEK NEAR AUSTIN.
* AT 01AM SATURDAY THE STAGE WAS 10.2 FEET. 
* FLOOD STAGE IS 10.5 FEET. 

$$

MNC055-140813-
/O.CAN.KARX.FL.W.0049.000000T0000Z-080616T0130Z/
/HOUM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
243 AM CDT SAT JUN 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ROOT RIVER NEAR HOUSTON.
* AT 02AM SATURDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 15.0 FEET. 

$$

WIC043-103-140813-
/O.CAN.KARX.FL.W.0048.000000T0000Z-080616T1200Z/
/MUSW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
243 AM CDT SAT JUN 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE WISCONSIN RIVER AT MUSCODA.
* AT 02AM SATURDAY THE STAGE WAS 7.7 FEET. 
* FLOOD STAGE IS 9.0 FEET. 

$$

MNC157-140813-
/O.CAN.KARX.FL.W.0044.000000T0000Z-080614T1840Z/
/ZUMM5.1.ER.080613T1141Z.080613T2000Z.080614T0507Z.NO/
243 AM CDT SAT JUN 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ZUMBRO RIVER AT ZUMBRO FALLS.
* AT 02AM SATURDAY THE STAGE WAS 17.4 FEET. 
* FLOOD STAGE IS 18.0 FEET. 

$$

DAS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 13, 3:28 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 13, 3:28 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
328 PM CDT FRI JUN 13 2008

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

FORECAST CONCERNS THIS PACKAGE....SHRA/TSRA CHANCES SAT AFTERNOON
INTO SUN...TEMPERATURES THRU THE PERIOD.

18Z SFC ANALYSIS HAD LOW PRESSURE CENTERED OVER WESTERN ONT. COLD
FRONT WAS LOCATED OVER EASTERN WI TO CENTRAL MO. DEW POINTS ACROSS
MUCH OF MN/IA/WI BEHIND THIS BOUNDARY HAD FALLEN INTO THE MID 40S TO
LOWER 50S. THIS ALONG WITH BRISK WEST WINDS AND THE AIRMASS MIXED TO
850MB ALLOWING FOR SOME MUCH NEEDED DRYING ACROSS THE AREA TODAY.
VIS IMAGERY SHOWED CLOUDS WITH SFC/UPPER LOW OVER SOUTHERN CAN
SPREADING EAST ACROSS MUCH OF MN INTO NORTHWEST WI...WITH SUNNY TO
PARTLY CLOUDY SKIES BETWEEN THAT AND THE FRONTAL BAND. REGIONAL
RADARS SHOWED SCT -SHRA GENERALLY CONFINED TO ND/NORTHWEST MN...
WHERE 700MB TEMPS WERE -4C OR COLDER.

13.12Z NAM/GFS LOOK TO HAVE INITIALIZED WITHOUT SIGNIFICANT ERROR.
EVEN AS SOLUTIONS AT 500MB DIVERGE BY 48HRS...EVOLUTION OF SFC
FIELDS AND RESULTANT SENSIBLE WEATHER OUTCOME LOOKS TO REMAIN RATHER
SIMILAR TONIGHT INTO MON NIGHT. DPROG/DT OF 500MB HGTS AT 13.12Z
SHOWED NAM/GFS HAVE TRENDED TOWARD A COMPROMISE OF THEIR 11.12Z AND
12.12Z RUNS WITH BETTER RUN-TO-RUN CONSISTENCY TO GFS. THRU 36HRS
GFS SHOWS THE BETTER RUN-TO-RUN CONSISTENCY AS THE UPPER LOW LIFTS
TO WESTERN HUDSONS BAY AND THE NEXT STRONGER PIECE OF SHORTWAVE
ENERGY MOVES INTO EASTERN MT/WESTERN ND AT 36HRS. FOR 36-60HRS
TRENDS IS A BIT STRONGER WITH THE SHORTWAVE AS IT MOVES INTO THE
REGION. STRONGER/FASTER GFS SUPPORTED BY ECMWF/UKMET...WHILE NAM
MORE CONSISTENT WITH EARLIER GFS RUNS HOLDING SOME ENERGY/TROUGHING
BACK INTO SASKAT THRU 60HRS. THESE TRENDS CONTINUE IN THE 60-84HR
TIME FRAME AS THE TROUGH MOVES EAST OF THE AREA AND HGTS START TO
BUILD...WITH NAM LOOKING LIKE AN OUTLIER HAVING A TROUGH NEAR THE
ND/SASKAT BORDER AT 84HRS. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED
NAM/GFS REASONABLE WITH THE SFC MASS FIELDS ACROSS THE CENTRAL
CONUS. BOTH NAM/GFS WERE TOO WIDESPREAD WITH 12Z-18Z PRECIP ACROSS
DAKOTAS/MN UNDER THE UPPER LOW...WHILE A BLEND LOOKED BEST WITH THE
CENTRAL MS VALLEY PRECIP. PER WV IMAGERY...A COMPROMISE OF NAM/GFS
LOOKED BEST WITH THE SHORTWAVE DETAILS ACROSS NOAM. NO MODEL
FAVORITE BASED ON 18Z DATA BUT WITH GFS MORE IN LINE WITH
ECMWF/UKMET AND ENSEMBLES...GENERALLY FAVORED ITS SOLUTION THIS
CYCLE. SHORT TERM FORECAST CONFIDENCE AVERAGE THIS CYCLE.

FOR THE SHORT TERM...MID/UPPER LEVEL LOW MOVES EAST TONIGHT...WITH
COLDEST CORE OF 850-700MB AIR AND BULK OF THE SHORTWAVE ENERGY
REMAINING NORTH OF THE FORECAST AREA. MUCH OF -SHRA UNDER THE COLD
POOL OVER ND/NORTHERN MN THIS AFTERNOON LOOK VERY DIURNALLY DRIVEN.
WITH LOSS OF SUNSHINE/HEATING THIS EVENING...AIRMASS EXPECTED TO
STABILIZE QUICKLY THIS EVENING AND -SHRA TO DIMINISH. DID LEAVE
SMALL EVENING -SHRA CHANCE ACROSS THE NORTHWEST/NORTH END OF THE
FORECAST AREA...THEN DRY OVERNIGHT/SAT MORNING AS WEAK SHORTWAVE
RIDGING BUILDS OVER THE AREA. QUESTION FOR SAT AFTERNOON INTO SAT
NIGHT IS HOW QUICKLY SFC-850MB MOISTURE RETURNS AHEAD OF THE NEXT
TROUGH/FRONT/SHORTWAVE ADVANCING INTO THE NORTHERN PLAINS. MDT 850-
700MB WARM ADVECTION/ISENTROPIC LIFT INDICATED AHEAD OF THIS TROUGH
BY SAT AFTERNOON...BUT SFC DEW POINTS CLIMBING INTO THE LOW-MID 60S
LOOK A BIT ROBUST. MIXED LAYER DEW POINTS IN THE 55F TO 60F RANGE
LOOK MORE REASONABLE. THESE DEW POINTS STILL GIVE MIXED LAYER CAPES
OF AROUND 1000 J/KG FOR SAT AFTERNOON/EARLY EVENING. SHEAR
PARAMETERS FAVORABLE FOR ISOLATED SUPER-CELLS PER SWODY2. WITH A
LESS RICH MOISTURE PLUME SAT/SAT NIGHT...ANY CONVECTION APPEARS TO
BE MORE SCATTERED WITH ANY HEAVY RAIN THREAT QUITE ISOLATED. RAISED
-SHRA/TSRA CHANCE A BIT SAT NIGHT INTO SUN MORNING WITH APPROACH
OF THE SFC FRONT...MID LEVEL TROUGH AND SHORTWAVE. PER LATEST
MODEL/ENSEMBLE CONSENSUS...FRONT...TROUGH AND SHORTWAVE PUSH THRU
THE FORECAST AREA SUN. MIXED LAYER CAPE AGAIN BUILDS TO AROUND 1000
J/KG AHEAD OF THE FRONT BY MID-DAY SUN. RATHER STRONG DRYING
INDICATED BEHIND THE FRONT/TROUGH FOR LATER SUN/SUN NIGHT. CARRIED
HIGHER -SHRA/TSRA CHANCES OVER THE SOUTHEAST HALF OF THE FORECAST
AREA SUN...AHEAD OF THE FRONT LONGER. TRENDED RAIN CHANCES DOWNWARD
SUN NIGHT WITH THE STRONG DRYING/SUBSIDENCE SPREADING IN BEHIND THE
FRONT. REMOVED RAIN CHANCE FROM MON AS HGTS START TO BUILD AND
CANADIAN HIGH PRESSURE SETTLES INTO THE UPPER MIDWEST.

GUIDANCE LOWS FOR TONIGHT SIMILAR AND REASONABLE. FAVORED A BLEND OF
GUIDANCE HIGHS SAT/SUN. WITH MODEL DEW POINTS LOOKING A BIT HIGH SAT
NIGHT...FAVORED COOLER MAV/FWC LOWS. WITH SOME WIND FOR BOUNDARY
LAYER MIXING AND THE WET LANDSCAPE...FAVORED WARMER OF GUIDANCE LOWS
SUN NIGHT. USED A BLEND OF GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE
FOR HIGHS/LOWS MON/MON NIGHT.

.LONG TERM...TUESDAY THROUGH FRIDAY

13.00Z MEDIUM RANGE MODELS IN RATHER GOOD AGREEMENT WITH EACH OTHER
AND THEIR 12.00Z RUNS AT 00Z TUE...AS PREVIOUS FORECASTER STATED...
WITH A PATTERN THAT THIS PART OF THE COUNTRY HAS BEEN WISHING FOR.
MODELS REMAIN IN REASONABLY GOOD AGREEMENT THRU FRI AS TROUGHING
DEVELOPS NEAR THE EAST/WEST COASTS AND RIDGING ALOFT DEVELOPS OVER
CENTRAL NOAM...AND FORECAST CONFIDENCE IN THE LONG TERM REMAINS ON
THE GOOD SIDE. TREND OF MODELS BY THU/FRI IS LESS PROGRESSIVE WITH
THE WESTERN NOAM TROUGHING...WITH THE UPPER RIDGE AXIS REMAINING
OVER THE PLAINS STATES INTO FRI. HOWEVER...THE RIDGING ALOFT IS NOT
EXCEPTIONALLY STRONG WITH STANDARDIZED HGT ANOMALIES ONLY NEAR 0.5
SIGMA IN THE RIDGE AXIS. THIS MAKES THE RIDGE PRONE TO SHORTWAVES
RIDING THRU IT AND TOWARD THE REGION...WITH MODELS INDICATING A
STRONGER SHORTWAVE TO MOVE ACROSS SOUTHERN CAN BY FRI. TUE THRU THU
STILL LOOKING DRY AS HGTS BUILD...THE REGION REMAINS UNDER NORTHWEST
FLOW ALOFT AND A BROAD AREA OF CANADIAN HIGH PRESSURE SETTLES SOUTH
ACROSS THE NORTH-CENTRAL CONUS. MAY YET NEED A SMALL -SHRA/TSRA
CHANCE ON FRI...DEPENDING ON STRENGTH/TIMING OF SHORTWAVE ACROSS
SOUTHERN CAN...HOW FAST THE SFC HIGH WOULD SLIDE EAST OF THE AREA
AND HOW QUICKLY SOUTHERLY FLOW/MOISTURE RETURN WOULD BECOME
ESTABLISHED ON THE BACK SIDE OF THE HIGH. LEFT FRI DRY FOR NOW AS
SFC HIGH LOOKS RELUCTANT TO MOVE EAST UNTIL NEXT WEEKEND AND PLENTY
OF DETAIL DIFFERENCES ON THE SOUTHERN CAN SHORTWAVE BY FRI. 850MB
TEMPS REMAIN 0.5 TO AROUND 1.0 STANDARD DEVIATIONS BELOW NORMAL THRU
MUCH OF NEXT WEEK...MODERATING A BIT TOWARD THE END OF THE WEEK. GFS
MEX/ENSEMBLE MOS AND HPC GUIDANCE MAX/MINS FOR TUE THRU FRI ALL
QUITE SIMILAR AND LOOK GOOD AT ABOUT A CATEGORY BELOW NORMAL FOR MID
JUNE.

&&

.AVIATION...TONIGHT AND SATURDAY

VFR CONDITIONS TO PREVAIL AT THE TAF SITES. WINDS WILL BE SOMEWHAT
OF A CROSS WIND VECTOR AND GUSTY DURING THE DAYLIGHT HOURS TODAY.
SOME MVFR ISOLATED SHRA OR TSRA ACTIVITY MAY OCCUR LATER SATURDAY
BEYOND THE TAF PERIOD.

&&

.HYDROLOGY...
WATER CONTINUED TO DRAIN OFF THE SOGGY LANDSCAPE INTO LARGER STREAMS
AND RIVERS. AREAL FLOOD WARNINGS REMAIN ACROSS GRANT AND SOUTHERN
JUNEAU COUNTIES...WHICH WERE HARD HIT BY HEAVY RAINS THU/THU
EVENING. THE FLAT...POORLY DRAINED LANDSCAPE ACROSS PORTION OF
JUNEAU COUNTY RESULTING IN SLOW DRAINAGE OF WATER AND FLOODING
ACROSS PORTIONS OF I-90/94 AROUND MAUSTON AND POINTS SOUTH. LEVELS
IN MANY TRIBUTARY STREAMS NEARING CREST OR BEGINNING TO SLOWLY FALL
AS WATER DRAINS INTO THE MS/WI RIVERS. THOSE THAT HAVE NOT CRESTED
SHOULD DO SO IN THE NEXT 24HRS. THE DRIER PATTERN AND MORE SCT
COVERAGE OF ANY SHRA/TSRA SAT AFTERNOON THRU SUN MORNING WILL ALLOW
WATER LEVELS TO CONTINUE FALLING LATER IN THE WEEKEND INTO NEXT
WEEK. FLOOD WATERS WILL TAKE SOME TIME TO DRAIN THRU THE MS/WI
RIVERS WHERE LEVELS WILL CONTINUE TO RISE THRU THE WEEKEND...WITH
CRESTS NEAR OR BELOW FLOOD STAGE INTO NEXT WEEK.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...RRS
AVIATION..........BAUMGARDT
HYDROLOGY.........RRS
Hazardous weather outlook, Jun 13, 3:40 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
340 PM CDT FRI JUN 13 2008

UPDATED JUNEAU COUNTY INFORMATION

MNZ079-086>088-094-095-WIZ017-029-032>034-141100-
BUFFALO-CLARK-DODGE-FILLMORE-JACKSON-MOWER-OLMSTED-TAYLOR-
TREMPEALEAU-WABASHA-WINONA-
340 PM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
WESTERN AND CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

RIVERS IN SOUTHEASTERN MINNESOTA WILL SEE FLOODING AS RUNOFF FROM
RECENT HEAVY RAINS CONTINUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RENEWED THREAT OF THUNDERSTORMS WILL COME ON SATURDAY AFTERNOON
AND INTO SUNDAY MORNING AS THE NEXT COLD FRONT SHIFTS SLOWLY
THROUGH THE REGION. THE BETTER CHANCE OF MORE ORGANIZED THUNDERSTORM
ACTIVITY...AND SEVERE STORMS WILL COME SATURDAY AFTERNOON AND
EVENING. IT APPEARS THE COLD FRONT WILL SHIFT SOUTHEAST OF THE AREA
SUNDAY TO ELIMINATE THE CHANCE OF STRONG STORMS. WHILE WIDESPREAD
HEAVY RAIN IS NOT EXPECTED WITH THESE SCATTERED THUNDERSTORM
CLUSTERS...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. THIS MAY
DELAY SOME CRESTS ON AREA RIVERS...OR CAUSE QUICK RUNOFF ON THE
SATURATED SOILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR PERIODS ON SATURDAY
AFTERNOON AND SATURDAY NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ096-WIZ041-042-044-053>055-141100-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-HOUSTON-
HOWARD-LA CROSSE-MITCHELL-MONROE-RICHLAND-VERNON-WINNESHIEK-
340 PM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT RIVER FLOODING WILL CONTINUE FOR MANY RIVERS ACROSS THE
AREA AS RUNOFF FROM RECENT HEAVY RAINS CONTINUES. MANY ROADS NEAR
THESE RIVERS WILL CONTINUE TO BE CLOSED DUE TO THE FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RENEWED THREAT OF THUNDERSTORMS WILL COME ON SATURDAY AFTERNOON
AND INTO SUNDAY AFTERNOON AS THE NEXT COLD FRONT SHIFTS SLOWLY
THROUGH THE REGION. THE BETTER CHANCE OF MORE ORGANIZED THUNDERSTORM
ACTIVITY...AND SEVERE STORMS WILL COME SATURDAY AFTERNOON AND
EVENING. A FEW STRONGER STORMS COULD OCCUR SUNDAY AFTERNOON...BUT
THESE WILL QUICKLY MOVE OUT OF THE AREA. WHILE WIDESPREAD HEAVY RAIN
IS NOT EXPECTED WITH THESE SCATTERED THUNDERSTORM CLUSTERS...SOME
LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. THIS MAY DELAY SOME
CRESTS ON AREA RIVERS...OR CAUSE QUICK RUNOFF ON THE SATURATED
SOILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR PERIODS WITHIN A SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON WINDOW.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ043-061-141100-
GRANT-JUNEAU-
340 PM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND SOUTHWEST
WISCONSIN.

.DAY ONE...TONIGHT

MANY ROADS REMAIN CLOSED IN GRANT COUNTY AND A STATE OF
EMERGENCY IS IN EFFECT THERE AS THE COUNTY RECOVERS FROM HEAVY RAINS
ON THURSDAY. SOME ROADS...ESPECIALLY THOSE IN LOW SPOTS...REMAIN
FLOODED IN JUNEAU COUNTY. RIVERS...CREEKS...AND STREAMS
ACROSS THE COUNTIES WILL REMAIN HIGH...AND IN SOME CASES...IN FLOOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RENEWED THREAT OF THUNDERSTORMS WILL COME ON SATURDAY AFTERNOON
AND INTO SUNDAY AFTERNOON AS THE NEXT COLD FRONT SHIFTS SLOWLY
THROUGH THE REGION. THE BETTER CHANCE OF MORE ORGANIZED THUNDERSTORM
ACTIVITY...AND SEVERE STORMS WILL COME SATURDAY AFTERNOON AND
EVENING. A FEW STRONGER STORMS COULD OCCUR SUNDAY AFTERNOON...BUT
THESE WILL QUICKLY MOVE OUT OF THE AREA. WHILE WIDESPREAD HEAVY RAIN
IS NOT EXPECTED WITH THESE SCATTERED THUNDERSTORM CLUSTERS...SOME
LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. THIS MAY DELAY SOME
CRESTS ON AREA RIVERS...OR CAUSE QUICK RUNOFF ON THE SATURATED
SOILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR PERIODS WITHIN A SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON WINDOW.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BINAU/BAUMGARDT

Nearby

River Flood Warnings in Minnesota, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.